Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 86, NWS Goodland, KS

September 14, 2010Sherman County, Kansas

NWS Goodland, KS issued this tornado warning at Sep 14, 2010, 8:08 PM MDT for Sherman County, Kansas. It was in force for 67 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2010, 8:08 PM MDT (02:08 UTC)
Expired
Sep 14, 2010, 9:15 PM MDT
In force
67 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

County Sherman County, KS

The radar

The Goodland radar (KGLD), 12 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 8:26 PM MDTTSTM WND GST 6013 N Goodland, KS
Sep 14, 8:30 PM MDTHAIL 13 N Goodland, KS
Sep 14, 8:32 PM MDTTSTM WND GST 781 Nne Goodland, KS
Sep 14, 8:39 PM MDTFUNNEL CLOUD7 Ne Goodland, KSLAW ENFORCEMENT RELAYED PUBLIC REPORT OF FUNNEL CLOUD
Sep 14, 8:52 PM MDTFUNNEL CLOUD6 N Edson, KSWELL DEFINED WALL CLOUD WITH PERIODIC CONE FUNNEL
Sep 14, 8:52 PM MDTHAIL 1.75Se Edson, KSREPORTED AT EDSON EXIT ON INTERSTATE 70 BY KANSAS STATE TROOPER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 14, 6:28 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4172 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WFUS53 KGLD 150208
TORGLD
KSC181-150315-
/O.NEW.KGLD.TO.W.0086.100915T0208Z-100915T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
808 PM MDT TUE SEP 14 2010

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN SHERMAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 915 PM MDT

* AT 803 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 8 MILES
  NORTH OF RULETON. DOPPLER RADAR SHOWED THIS TORNADO MOVING SOUTHWEST AT
  35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOODLAND AND EDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3950 10139 3927 10139 3938 10198 3957 10197
      3957 10179
TIME...MOT...LOC 0208Z 284DEG 28KT 3944 10179

$$

JERRYK
7 follow-up statements
661 
WWUS53 KGLD 150216
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT TUE SEP 14 2010

KSC181-150315-
/O.CON.KGLD.TO.W.0086.000000T0000Z-100915T0315Z/
SHERMAN KS-
816 PM MDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN SHERMAN COUNTY
UNTIL 915 PM MDT...

AT 812 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED 9 MILES NORTH OF RULETON...AND WAS MOVING  
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GOODLAND AND EDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3950 10139 3927 10139 3938 10198 3957 10197
      3957 10179
TIME...MOT...LOC 0216Z 284DEG 28KT 3946 10180

$$

024
475 
WWUS53 KGLD 150225
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT TUE SEP 14 2010

KSC181-150315-
/O.CON.KGLD.TO.W.0086.000000T0000Z-100915T0315Z/
SHERMAN KS-
825 PM MDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SHERMAN COUNTY
UNTIL 915 PM MDT...

AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES NORTH OF GOODLAND...AND WAS MOVING SOUTHEAST
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  EDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3935 10180 3947 10183 3954 10177 3950 10139
      3927 10139
TIME...MOT...LOC 0226Z 284DEG 28KT 3944 10169

$$

024
363 
WWUS53 KGLD 150232
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT TUE SEP 14 2010

KSC181-150315-
/O.CON.KGLD.TO.W.0086.000000T0000Z-100915T0315Z/
SHERMAN KS-
832 PM MDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SHERMAN
COUNTY UNTIL 915 PM MDT...

AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTHEAST OF GOODLAND...AND WAS MOVING EAST
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  EDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3933 10167 3942 10169 3953 10165 3950 10139
      3927 10139
TIME...MOT...LOC 0232Z 284DEG 28KT 3941 10161

$$

JERRYK
972 
WWUS53 KGLD 150245
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT TUE SEP 14 2010

KSC181-150315-
/O.CON.KGLD.TO.W.0086.000000T0000Z-100915T0315Z/
SHERMAN KS-
845 PM MDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SHERMAN
COUNTY UNTIL 915 PM MDT...

AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR EDSON...AND WAS MOVING EAST AT 30 MPH.

IN ADDITION...AT 832 PM MDT A WIND GUST OF 78 MPH WAS MEASURED AT 
THE GOODLAND AIRPORT WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN SHERMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3932 10164 3939 10164 3952 10158 3950 10139
      3927 10139
TIME...MOT...LOC 0244Z 284DEG 28KT 3938 10153

$$

JERRYK
925 
WWUS53 KGLD 150253
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
853 PM MDT TUE SEP 14 2010

KSC181-150315-
/O.CON.KGLD.TO.W.0086.000000T0000Z-100915T0315Z/
SHERMAN KS-
853 PM MDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SHERMAN
COUNTY UNTIL 915 PM MDT...

AT 849 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR EDSON...AND WAS MOVING EAST AT 30 MPH.

ANOTHER POSSIBLY TORNADIC THUNDERSTORM WAS LOCATED ABOUT 5 MILES 
NORTH OF EDSON...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN SHERMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3932 10164 3939 10164 3952 10158 3950 10139
      3927 10139
TIME...MOT...LOC 0252Z 284DEG 28KT 3935 10150

$$

JERRYK
015 
WWUS53 KGLD 150301
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
901 PM MDT TUE SEP 14 2010

KSC181-150315-
/O.CON.KGLD.TO.W.0086.000000T0000Z-100915T0315Z/
SHERMAN KS-
901 PM MDT TUE SEP 14 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SHERMAN
COUNTY UNTIL 915 PM MDT...

AT 858 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR BREWSTER...AND WAS MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN SHERMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3930 10156 3939 10158 3952 10155 3950 10139
      3927 10139
TIME...MOT...LOC 0302Z 284DEG 28KT 3933 10140

$$

JERRYK
839 
WWUS53 KGLD 150316
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
916 PM MDT TUE SEP 14 2010

KSC181-150326-
/O.EXP.KGLD.TO.W.0086.000000T0000Z-100915T0315Z/
SHERMAN KS-
916 PM MDT TUE SEP 14 2010

...THE TORNADO WARNING FOR EAST CENTRAL SHERMAN COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM 
NEAR THE THOMAS COUNTY LINE.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM MDT.

LAT...LON 3930 10156 3939 10158 3952 10155 3950 10139
      3927 10139
TIME...MOT...LOC 0301Z 284DEG 28KT 3933 10141

$$

024

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Sep 14, 5:43 PM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 14, 5:43 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT TUE SEP 14 2010

.DISCUSSION...
220 PM MDT TUE SEP 14 2010

TONIGHT/S INCOMING S/WV TROUGH IS STILL ANTICIPATED TO FOSTER
ELEVATED CONVECTION OVERNIGHT PRIMARILY NORTH OF U.S. HWY 36 AND
EAST OF THE CWA.

NOT EXPECTING MUCH...IF ANY... DIURNALLY DRIVEN (SURFACE BASED)
CONVECTION GIVEN THE EXCESSIVE AMOUNTS OF CINH OVER THE REGION.
SFC TEMPS AND MOISTURE ADVECTION NORTH OF THE CURRENT QUASI-
STATIONARY FRONT THAT REMAINS DRAPED W-E BISECTING THE CWA ARE NOT
EXPECTED TO WARM SUFFICIENTLY TO OVERCOME THE INHIBITION.
INSTABILITY IS MEAGER SOUTH OF THE FRONT. THESE SCENARIOS ARE
SUPPORTED BY MOST OF THE CONVECTIVE RESOLVING MODELS AND THEIR
SUCCESSIVE RUNS. IT IS NOTEWORTHY THE LATEST HRRR AVAILABLE (17Z)
GENERATES AN ISOLATED CELL OVER YUMA CNTY BY 22/23Z AND WEAKENS
THE CONVECTION AS IT MOVES EAST THROUGH THE EARLY EVENING...IN
RESPONSE TO A LOW AMPLITUDE LEAD S/WV TROUGH. THE EVENING POPS ACCOUNT
FOR THIS SHOULD THE MODEL RUN VERIFY. ISENTROPIC LIFT AND MOISTURE
ADVECTION ABOVE THE FRONT SHOULD COMMENCE AFTER 03Z COUPLED WITH
MODEST MUCAPE ALLOWING FOR THE CHANCE OF SOME TSRA. WHAT ACTIVITY
DEVELOPS SHOULD BE CLEAR OF THE CWA BY DAWN. ADDED PATCHY FOG TO
THE GRIDS FOR MUCH OF THE EASTERN CWA NORTH OF THE FRONT GIVEN THE
LOW SFC T/TD SPREADS AND PERSISTENCE FROM THE PAST TWO
NIGHTS...PRIOR TO THE ARRIVAL OF A PRE-FRONTAL TROUGH AND COLD
FRONT SLATE IN HERE VERY LATE TONIGHT.

THE COLD FRONT WILL CLEAR THE CWA DURING THE DAY TOMORROW AS THE
MAIN S/WV TROUGH PASSES WELL NORTH OF THE CWA. THIS WILL ALLOW FOR
A DRY DAY WITH FURTHER DRYING OF THE AIRMASS OVERNIGHT WED NIGHT,
PER PBL THETA-E FIELDS. FOR THR AND FRI DRY WX WILL CONTINUE. LOW
TO MID 80S ON THR AND UPR 80S/LOW 90S ON FRI GIVEN LEE TROUGHING
OVER ERN COLORADO. LATE FRI NIGHT ANOTHER COLD FRONT ASSOC WITH A
DEEP LOW OVER THE CANADIAN PRAIRIES IS PROGGED TO MOVE TOWARD THE
CWA. CONFIDENCE IS LOW ON HOW FAR SOUTH THE FRONT WILL MOVE INTO
THE CWA AS THERE IS A CONSIDERABLE SPREAD IN THE DETERMINISTIC
MODELS AND ENSEMBLE SOLUTIONS. FOR NOW I LEFT ALONE FRI NIGHT/S
SLIGHT CHANCE POPS AS THE FRONT IS SLATED TO AT LEAST MAKE IT INTO
THE NORTHERN TIER COUNTIES PRIOR TO 12Z SAT. THE MAIN CONCERN IS
OVER THE WEEKEND/S TEMPERATURES. THE GFS SOLUTION AND SOME OF THE
CONSENSUS MOS OUTPUT INDICATE HIGH TEMPS ONLY REACHING THE UPPER
60S AT LOCATIONS ALONG AND NORTH OF I-70 ON SAT. SOMETHING TO
MONITOR FOR NOW AS THE FCST HIGHS ARE CURRENTLY IN MID/UPR 80S.

FURTHER OUT IN TIME...IT APPEARS YET ANOTHER COLD FRONT MIGHT
ARRIVE IN HERE EARLY TUE MORNING PER THE 12Z GFS AND EC. THIS WAS
SUPPORTED BY THE HPC. STAY TUNED.

05
&&

.AVIATION...
534 PM MDT TUE SEP 14 2010

FOR THE 00Z TAF...CONVECTIVE DEVELOPMENT ONGOING OVER WASHINGTON
COUNTY COLORADO WITH A TREND NORTHEASTWARD. SHOULD NOT IMPACT KGLD
AND UNCERTAIN WHETHER IT WILL BE SUSTAINED LONG ENOUGH TO IMPACT
KMCK. HAVE OPTED TO OMIT VCTS/TSRA MENTION FOR THIS ISSUANCE FOR
KMCK BUT WILL MONITOR CLOSELY. FOCUS THEN SHIFTS TO POTENTIAL FOR
LOW STRATUS/FOG AT KMCK AFTER AROUND 09Z. HAVE MVFR CIGS/VSBY FOR
KMCK AFTER 09Z TRENDING DOWN TO IFR CIGS FROM 12Z THROUGH 16Z
BEFORE CONDITIONS RETURN TO VFR FOR THE REMAINDER OF THE EFFECTIVE
PERIOD. HAVE VFR CIGS/VSBY FOR KGLD THROUGH THE ENTIRE EFFECTIVE
PERIOD WITH FEW-SCT MID LEVEL CLOUDS.

FOLTZ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Sep 14, 10:31 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1031 AM MDT TUE SEP 14 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151630-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1031 AM MDT TUE SEP 14 2010 /1131 AM CDT TUE SEP 14 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI STATE
AREA LATER THIS AFTERNOON INTO THIS EVENING...WITH THE GREATEST THREAT
OF SEVERE WEATHER AT LOCATIONS ALONG AND NORTH OF U.S. HIGHWAY 36. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS FROM TUESDAY NIGHT ARE EXPECTED TO LINGER INTO WEDNESDAY
MORNING BEFORE MOVING EAST OF THE FORECAST AREA. THERE IS ALSO A
SLIGHT CHANCE OF THUNDERSTORMS LATE IN THE DAY ON FRIDAY. SEVERE
WEATHER IS CURRENTLY NOT EXPECTED WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Sep 14, 5:58 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
558 PM MDT TUE SEP 14 2010

COZ090-150030-
YUMA COUNTY-
558 PM MDT TUE SEP 14 2010

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES SOUTHWEST OF COPE...OR
14 MILES WEST OF JOES...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3966 10280 3978 10280 3986 10250 3957 10234
      3956 10281 3966 10281
TIME...MOT...LOC 2358Z 265DEG 22KT 3962 10290

024
Local storm report, Sep 14, 6:36 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT TUE SEP 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND GST     6 E JOES                39.66N 102.57W
09/14/2010  M58 MPH          YUMA               CO   MESONET

            MEASURED BY CWOP SITE

&&

FOLTZ
Local storm report, Sep 14, 6:48 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM MDT TUE SEP 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND GST     6 E JOES                39.66N 102.57W
09/14/2010  M76 MPH          YUMA               CO   MESONET

            MEASURED BY CWOP SITE

&&

FOLTZ
Local storm report, Sep 14, 7:58 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT TUE SEP 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             13 N RULETON            39.53N 101.91W
09/14/2010  M1.00 INCH       SHERMAN            KS   TRAINED SPOTTER

&&

FOLTZ
Special weather statement, Sep 14, 8:00 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
800 PM MDT TUE SEP 14 2010

KSZ001-150230-
CHEYENNE-
900 PM CDT TUE SEP 14 2010

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WHEELER...MOVING NORTH AT 15
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3994 10146 3957 10170 3962 10192 3994 10185
TIME...MOT...LOC 0200Z 199DEG 13KT 3968 10177

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 6:57 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman63 min
Sep 14, 7:53 PM MDTSevere Thunderstorm WarningGLDSherman67 min
Sep 14, 8:00 PM MDTSpecial Weather StatementGLDCheyenne30 min
Sep 14, 8:37 PM MDTTornado WarningGLDThomas68 min
Sep 14, 9:12 PM MDTTornado WarningGLDLogan, Thomas63 min
Sep 14, 10:09 PM MDTTornado WarningGLDGove, Logan66 min
Sep 14, 10:57 PM MDTSpecial Weather StatementGLDThomas33 min
Sep 14, 11:10 PM MDTTornado WarningGLDGove65 min
Sep 15, 12:00 AM MDTSevere Thunderstorm WarningGLDGraham45 min
Sep 15, 12:12 AM MDTSevere Thunderstorm WarningGLDGove43 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.